Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 1, 2018, 7:32 PM MDT for Kit Carson County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 7:32 PM MDT (01:32 UTC)
- Expired
- Aug 1, 2018, 8:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
062 WWUS83 KGLD 020132 SPSGLD Special Weather Statement National Weather Service Goodland KS 732 PM MDT WED AUG 1 2018 COZ091-020200- Kit Carson County CO- 732 PM MDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 800 PM MDT... At 731 PM MDT, Doppler radar was tracking a strong thunderstorm near Seibert, moving southeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Seibert and Vona. This includes Interstate 70 in Colorado between mile markers 401 and 414. LAT...LON 3932 10302 3938 10289 3920 10252 3908 10270 TIME...MOT...LOC 0131Z 302DEG 21KT 3927 10283 $$ DDT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:20 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 4:20 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Goodland KS 420 PM MDT Wed Aug 1 2018 .SHORT TERM...(This evening through Thursday) Issued at 101 PM MDT Wed Aug 1 2018 Latest upper air analysis and satellite imagery shows the ridge centered over the Desert Southwest. Rounding the ridge were numerous short wave troughs. Accompanying one of these troughs was a corridor of stratocumulus which will provide some shade to the eastern portion of the forecast area this afternoon. For the rest of the afternoon an upper level short wave trough will deepen over Central Colorado, extending into Kit Carson and Cheyenne Counties. There should be isolated to scattered storm activity with this trough. Am not expecting any severe thunderstorms due to the trough coming through in the early evening when the peak heating has long since ended. Any storm activity will be south of Cheyenne County by 9 PM MT. Tonight lows will be a few degrees warmer than last night as WAA moves into the forecast area with the southerly winds. Thursday there will be no change in the weather pattern. With a dry environment over the forecast area, am not expecting any storm activity to occur. Highs will warm into the 90s, the first time in roughly a week. .LONG TERM...(Thursday night through Wednesday) Issued at 101 PM MDT Wed Aug 1 2018 A longwave upper-level trough over the eastern United States this week will continue to lift out of the Mississippi River Valley and progress eastward toward New England. Meanwhile, the upper-level ridge will persist in the southwest United States for the foreseeable future. This will lead to generally weak northerly upper- level flow over the Central High Plains, and generally sunny conditions, until Friday. High and low temperatures are expected to warm back up into the low 90s and mid 60s, respectively. These temperatures are expected to persist through the end of the forecast period next Wednesday. Starting Friday, shower and thunderstorm chances come back into the picture for the Tri-State Region. A pronounced shortwave trough will come off the Rocky Mountains and provide ample forcing for ascent Friday afternoon and evening, despite weaker upper-level flow. With the passing of this feature, chances for showers and thunderstorms will generally be over 50% for almost all of the area at some point Friday evening. It is not yet known for sure if there will be any severe weather associated with this on Friday, but the small possibility remains. Heading into the weekend, a jet streak formed between an incoming upper-level trough in the Pacific Northwest and the persistent ridge in the southwest United States will promote northwest flow aloft and the potential for more shortwave troughs which may enhance the chance for showers and thunderstorms Saturday and Sunday. Rain chances are spottier than Friday however, with chances generally around 20-30% for the Tri-State Region both Saturday and Sunday afternoon and evening. Beginning on Monday this coming week, the ridge over the southwest United States will strengthen and expand northward. Upper-level flow will generally be from the north-northwest at this time, with little expected forced ascent from the large scale subsidence associated with the ridge. Despite this, shortwave upper-level troughs and relatively warm, moist air could locally lead to some showers and thunderstorms in the afternoon and evening for the Central High Plains Monday, Tuesday, and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 415 PM MDT Wed Aug 1 2018 For KGLD and KMCK, vfr conditions expected through the period. Both terminals will see a light south to southeast wind under 10kts through the night with a slowly increase toward 12kts from the south at KGLD at the end of the period. Only some mid and high level clouds expected. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...PATTON AVIATION...99
Hazardous weather outlook, Aug 1, 10:50 AM MDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1050 AM MDT Wed Aug 1 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021700- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1050 AM MDT Wed Aug 1 2018 /1150 AM CDT Wed Aug 1 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms may move across portions of Kit Carson and Cheyenne Counties in East Central Colorado between 5 PM MDT and 9 PM MDT. Any severe thunderstorms which develop should remain southwest of these counties. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. JTL
In the hours before
Special weather statement, Aug 1, 7:32 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 732 PM MDT WED AUG 1 2018 COZ091-020200- Kit Carson County CO- 732 PM MDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 800 PM MDT... At 731 PM MDT, Doppler radar was tracking a strong thunderstorm near Seibert, moving southeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Seibert and Vona. This includes Interstate 70 in Colorado between mile markers 401 and 414. LAT...LON 3932 10302 3938 10289 3920 10252 3908 10270 TIME...MOT...LOC 0131Z 302DEG 21KT 3927 10283 DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.